It's very rare for Prozac to cause weight gain. That's part of the reason that it's usually the first antidepressant doctors try. A lot of people with mild depression lose weight on Prozac because it makes it easier for them to improve their diet and exercise. My mom lost 50 pounds when she started taking it, and she gains when she goes off of it.
If your doctor is recommending Prozac, I'd encourage you to give it a try. It's a pretty mild drug and can improve many aspects of your life.
7/27/12 6:15 P
It affect different people differently, but I think it can cause you to gain weight. I'm on Celexia and my doctor is working with me to cut back on it to see if I can have better success losing weight. At the time I went on it, I was so depressed that I was getting no exercise so the antidepressant actually helped me loose because I had the energy (mental and physical) to get off my butt and "do something"
All the so called "secrets of success"will not work ... unless you do.
Fitness Minutes: (465)
7/27/12 6:07 P
Thanks for the info! I think like most medications, it can affect people differently...taking something for depression/anxiety that causes weight gain would be depressing!
Edited by: HOLLYJACK at: 7/27/2012 (18:08)
"Scatter Joy" (Ralph W. Emerson)
Fitness Minutes: (26,338)
4,926 7/27/12 7:09 A
My son actually lost weight when he started it.
Fitness Minutes: (9,976)
7/27/12 6:51 A
The medication itself won't cause you to gain weight, although it might affect your appetite. However, as someone who has managed to lose weight consistently despite being on steroids- which most definitely affect your appetite, not to mention cause your body to retain fluid- I can tell you that YOU are still in control of what you put in your mouth and how you satisfy any increase in appetite. If you eat healthy, fresh foods and make the most of your calories there's no reason you can't control your weight whilst on Prozac or any other anti-depressant.
Best of luck to you.
7/27/12 5:26 A
I have heard that a lot of antidepressants cause weight gain.
Fitness Minutes: (465)
7/27/12 1:37 A
Does anyone have the experience of gaining weight on Prozac or can it make it difficult to lose weight? Just curious. Thank you!
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.